The Opioid Epidemic

Written by admin. Posted in Heroin overdose, Opioid definition, Opioid drugs

At this point in time, I am sure most of us have heard the terms- opioid addiction. However, you might be wondering what it exactly means, and how it can affect your life personally. This article will cover specifically, a few statistics on opioid addiction, overdose, and what the withdrawal process looks like- specific to Oxycodone.

1. What is an opioid?

Opioids are found naturally occurring. For example, your body currently contains opioid chemicals- one example would be endorphins. However, when these opioid drugs bind to your opioid receptors, it dulls pain even moreso, hence why users experience a sort of high. The opioids that will be talked about in this article today are prescription opioids, but don’t forget that heroin is an opioid. Oxycodone is a prescription pain medication, that is typically prescribed to treat moderate to severe pain. Car accident victims and patients who have undergone surgery are just a few examples of the types of recipients of oxycodone.

2. What does addiction look like?

It would be impossible to explain what every scenario of opioid dependence looks like, because not one experience is quite like another. According to The Foundation for a Drug Free World, “Oxycodone has the greatest potential for abuse and the greatest dangers.” Oxycodone affects the body in the same way that heroin does. It comes in tablet form, but that doesn’t stop users from abusing opioid drugs by crushing and snorting the pills, injecting them, or taking them with another substance such as alcohol. Taken inappropriately, oxycodone can cause seizures, cardiac arrest, and/or death. It is important to recognize the signs of addiction and/or overdose. These signs can include:

  • Euphoria
  • Sedation
  • Flushing
  • Sweating
  • Weakness
  • Mood changes

Just to name a few.

What does Oxycodone Withdrawal Look Like?

Withdrawal is never a pretty picture, however, it is important to recognize the necessity of detoxing the body when under the influence of an opioid. When going through oxycodone withdrawal, many patients report feeling:

  • muscle aches
  • Restlessness
  • Anxiety
  • lacrimation (eyes tearing up)
  • runny nose
  • excessive sweating
  • inability to sleep
  • Frequent Yawning

Within the first 24 hours. After the first 24 hours, the symptoms only get worse while the body is detoxing. Oxycodone withdrawal is known to cause nausea and vomiting as well as full body pain, abdominal cramping, and a rapid heartbeat. Watching a loved one go through opioid treatment can be extremely difficult, but it is far easier than losing a loved one to an overdose.

Trackback from your site.

Leave a comment

You must be logged in to post a comment.